Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have yellow diarrhea. Having pain under ribs and mild chest pain. Remedy?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2000
Answered : 339 Questions
Question
I have had yellow diarrhea for 3 days pain under my ribs and mild chest pains for 1 day
Posted Mon, 8 Jul 2013 in Digestion and Bowels
 
 
Answered by Dr. Poorna Chandra K.S 1 hour later
Hi and thanks for the query
Short lasting diarrhoeas just need symptomatic treatment unless associated with high fever or blood in the stools.
You may avoid milk for couple of weeks have some probiotics and increase fibre and liquid intake. Some antisecretory medications like racecodotril may be used initially if stools are very watery, large volume and freqent.
Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Have yellow diarrhea. Having pain under ribs and mild chest pain. Remedy? 6 minutes later
What about the pain under the middle of my ribs and now the chest pains??
 
 
Answered by Dr. Poorna Chandra K.S 8 hours later
Hi and thanks for the followup
Pain in case of acute diarrhoea could be because of the
1) Myalgia or muscle pains associated with viral infections or the effects of toxins associated with the infections. The infectius agent can also cause associated involvement of the lungs or the pleural cavity resulting in lower chest and upper abdominal symptoms
2) The reffered discomfort of the forceful intestinal contractions induced by a irritable inflammed intestine can also produce these symptoms
Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Have yellow diarrhea. Having pain under ribs and mild chest pain. Remedy? 37 hours later
Hello and thankyou it has been a few days and the diarreah has subsided but I now have thin (same color) yellow stools with a slight pain right below my rib cage in the center at the v of the cage?? And still get light headed from time to time
 
 
Answered by Dr. Poorna Chandra K.S 10 hours later
Hi and thanks for the follow up
The stool consistency is likely to gradually improve. Continue the same medications and avoid milk for a total of 2 weeks. You may add a multivitamin containing atleast 20mg of zinc (twice a day) as it aids intestinal recovery
If you feel the discomfort is significant get a stool routine examination on couple of days.
Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor